Please note: The information on this page should not be construed as medical advice, nor should it be used to diagnose or treat any condition. The content on this page is written by recovered OCD sufferers, not by clinicians. Read More
Can antidepressants make your OCD worse?
No, but when you start on a new, changing, or increasing medication, it can make your OCD symptoms flare up until the body has adjusted to the drug. The best way to avoid this is by always starting out slowly and with a very low dosage that you increase over time. If possible, it’s also good to start on meds when you’re not in a terrible period of your OCD.
Some common antidepressant side effects?
The most common antidepressants are SSRIs (selective serotonin reuptake inhibitor) which is meant to increase your serotonin levels. A common side effect of SSRIs are:
· Suicidal thoughts
· Compulsive gambling
· Panic attacks
· Brain zaps (electric shock-like feelings in the brain)
I’ve had a couple of these things happen to me, and it’s terrifying.
- About the Author
- Latest Posts
Hello, I am Jonas Eriksson. I suffered from severe OCD for many years and have now recovered. My OCD is related to an autoimmune disorder called Autoimmune basal ganglia disorder. Sadly I was undiagnosed for 27 years. The inflammation put my brain to be in a state of constant terror. By sharing helpful information, I hope someone will get motivated to seek treatment and learn more about OCD and related disorders.